Facebook Pixel


By August 19, 2011 - 5:14pm
Rate This

what can be a good remedy for my sore eyes? it's not actually that obvious but i want to get rid of it right away. i dont wanna miss work and i will have a very important appointment this week that i cannot miss. this started last wednesday when I noticed that my eyes became teary all of a sudden. the next day, i started applying opthalmic drops called maxitrol 3 times a day. i need to get rid of this right away because i dont want my coworkers to get it too plus im thinking of the appointment. what can i do to stop it? please help me.

Add a Comment4 Comments


Hi Janelle,
Did an ophthalmologist prescribe Maxitrol for you? If so, have you reported your symptoms to him or her? Or are you self-medicated yourself? Maxitrol is an anti-infective steroid combination. I am concerned that you may have developed a sinus infection as a result of using Maxitrol This may explain the odd smell and taste that you have noticed. Call your doctor and report your symtoms.


August 22, 2011 - 5:32pm
(reply to Maryann Gromisch RN)

hi. so my eyes became worse since it's the 2 of them that got infected. my doctor prescribed another eye drops and this time it's vigadexa. she said this is more potent compared to maxitrol. and she added some oral antibiotics on the prescription since my diagnosis is acute bacterial conjunctivitis. i experience the same thing with vigadexa. the taste is still there. im wondering if dexamethasone has something to do with it. i shall ask about this to my doctor on my next visit.

August 22, 2011 - 10:01pm

Tears are necessary for the normal lubrication of the eye and to wash away particles and foreign bodies Causes of watery eyes can range from an allergic reaction to pollen and mold, environmental irritants such as smog, blockage of a tear duct or an infection. If the eyes feel dry and burn and then begin to tear, consider using artificial tears before tearing occurs. This prevents the reflex tearing. If the eyes are itchy and uncomfortable, consider allergy as a cause. Over-the-counter antihistamines can be useful. A mucous discharge from the eyes or red eyes may indicate a blocked tear duct or eyelid problem. Consult your physician if the tearing continues, if you experience pain in the eyes or redness and discharge.


August 19, 2011 - 5:55pm
(reply to Maryann Gromisch RN)

hi thank you for your answer. i added hypromellose as part of my opthalmic medication. i apply it 30mins after i apply maxitrol. anyway, as i have observed, whenever i apply maxitrol i start experiencing this weird taste/sensation in my throat. i cant even explain the feeling/taste. what do you think it is? its like smelling gas that you can taste the smell. the feeling is something like that. does it have something to do with my opthalmic drops?

August 20, 2011 - 5:03am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Eyes & Vision

Get Email Updates

Eyes & Vision Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!